MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48372
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135); Neck Pain (2433)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).E3) occupation: non-healthcare professional g1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: it is alleged that "[pt] received a gunther tulip filter on (b)(6) 2010 ((b)(4)) and a celect filter on (b)(6) 2010 ((b)(4))".Alleged: migration, tilt, vena cava perforation, fracture, organ perforation, device is unable to be retrieved patient outcome: patient alleges neck pain, immobility, dizziness, anxiety, lack of sleep, paranoia, loss of appetite and shortness of breath.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Investigation - evaluation.Investigation is reopened due to additional information provided.It has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating 'celect, fracture, migration, tilt, vena cava & organ perforation, unable to retrieve, pain, shortness of breath, dizziness, anxiety, immobility'.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Manipulation in the area of the filter implant may cause migration or contribute to changes in the filter configuration and placement.Filter fracture is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Fracture of a filter leg can be due to repetitive motion on a filter leg in an unusual stressed position.Among other causes, filter fracture may be associated with a filter leg perforating the ivc, a filter leg being caught in a side branch (e.G.Renal vein), excessive force or manipulations near an implanted filter (e.G.A surgical procedure in the vicinity of a filter) and / or procedures that involve other devices being passed through an in situ filter.It has been reported that retrieval of a fractured filter or filter fragments using endovascular techniques is possible.Fracture of the wire is a known risk in relation to an implanted filter and reported in the published scientific literature.It is known from the published scientific literature that a filter fragment embolized into the heart or lung may be safely retrieved.Filter retrieval is occasionally difficult.This is well-known from published scientific literature where filter retrievals are referred to as simple vs.Complex.Several case reports published in scientific literature describe complex cases with successful endovascular filter retrievals using additional, advanced techniques.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during placement or during implanting period.Unknown if the reported pain or shortness of breath (sob) is directly related to the filter.Unknown if the reported dizziness, anxiety, immobility is directly related to the filter and unable to identify corresponding failure mode(s) at this time.No other complaints on lot.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information provided at this time.

Brand Name
COOK CELECT JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7804037
Report Number3002808486-2018-00945
Device Sequence Number1573826
Product Code DTK
UDI-Device Identifier00827002483729
UDI-Public(01)00827002483729(17)121014(10)E2661396
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K061815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2012
Device Model NumberG48372
Device Catalogue NumberIGTCFS-65-JUG-CELECT-PERM
Device Lot NumberE2661396
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/07/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR
Patient Weight66